Illinois, 2005

Tornado in Illinois, June 13, 2005

June 13, 2005 · NWS LSX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 13, 12:45 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 13, 12:45 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON JUN 13 2005

.DISCUSSION...
LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH
FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW
WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT
TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH
PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR
WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS.

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED
LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO
THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL
MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT
REGION.

MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO
TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY
WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z.

HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C
DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY
THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY
AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN
FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY
EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE
ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY
MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST
AREA.

H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING
NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM
INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE
BUILDING INTO THE GREAT PLAINS.

IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE
12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER
SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN
ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY
INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP
TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC
COAST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Jun 13, 2:45 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON JUN 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
345 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING.  THE
PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE
EVENING HOURS ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF
SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION.  WHILE
MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO
PRODUCE SOME THUNDERSTORMS.  HOWEVER...NONE OF THE STORMS ARE
EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 13, 4:52 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND GST     ST. CHARLES             38.79N 90.52W
06/13/2005  68 MPH           ST. CHARLES        MO   ASOS

            AT ST CHARLES AIRPORT.

&&

SDD
Local storm report, Jun 13, 4:53 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             ST. CHARLES             38.79N 90.52W
06/13/2005  0.75 INCH        ST. CHARLES        MO   AMATEUR RADIO

            AT HIGHWAY 94 AND JUNGERMAN ROAD.

&&

SDD
Local storm report, Jun 13, 5:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 W UNION               38.45N 91.03W
06/13/2005                   FRANKLIN           MO   LAW ENFORCEMENT

            VARIOUS LOCATIONS WEST OF UNION...POWER LINES AND TREE
            LIMBS DOWN.

&&

SDD
Local storm report, Jun 13, 5:06 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             ST. PETERS              38.78N 90.61W
06/13/2005  1.00 INCH        ST. CHARLES        MO   AMATEUR RADIO

            AT MID RIVERS MALL DRIVE.

&&

SDD
Local storm report, Jun 13, 5:08 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     FLINT HILL              38.85N 90.86W
06/13/2005  81 MPH           ST. CHARLES        MO   AMATEUR RADIO

            WALL DOWNNED ON HOUSE UNDER CONSTRUCTION.

&&

SDD
Local storm report, Jun 13, 5:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     6 S BRIGHTON            38.95N 90.14W
06/13/2005                   MADISON            IL   TRAINED SPOTTER

            LIMBS OF UNKNOWN SIZE BLOCKING TRAFFIC.

&&

SDD

The radar

The St Louis radar (KLSX), 83 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Macoupin

When
June 13, 5:10 PM CST to 5:14 PM CST
Where
Macoupin County, Wilsonville
Rating
F1
Path length
2.5 mi
Path width
60 yd
Reported by
NWS STORM SURVEY
Coordinates
39.067, -89.850

The fourth tornado that formed alone the leading edge of a bowing segment of a squall line formed near the south edge of Wilsonville and moved northeast crossing Willhoit Airport Road at approximately 6:10 pm. One machine shed was totally destroyed while a second adjacent machine shed sustained damage. Debris from both was tossed up to 300 yards to the northeast. Some of the debris was wrapped around tree trunks while other debris was mangled just above the trunks. A third machine shed just south of Highway 138 on Willhoit Airport Road was also damaged. Debris from this machine shed was tossed up to 400 yards to the northeast. The tornado also caused tree damage just east of Willhoit Airport Road.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyThe tornado archive for Illinois, 2005Warnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452862.